Female libido boosting drug flibanserin causes fainting, but improves libido: FDA
Female libido drug flibanserin comes with concerns of its own. U.S. Food and Drug Administration has said that women who use the experimental drug for libido enhancement actually ups the risk of fainting besides accidental injury.
When the U.S. Food and Drug Administration is talking of fainting, it doesnâ€™t mean fainting out of extreme pleasure that one gets after taking such medicine, but due to side-effect of the drug.
The US FDA has said that the chance of fainting goes up manifold when the drug is taken with alcohol. The new revelations are part of a latest review that was published on the FDA’s website on Tuesday. The development comes merely two days before a meeting of external advisers who will recommend whether it should be approved. The FDA typically follows the advice of its advisory panels.
Sprout Pharmaceuticals, a private company that has manufactured the medicine is seeking approval of flibanserin for premenopausal women whose lack of sexual desire causes distress. The drug will be called Addyi when launched in the market.
While fainting may be an issue, but the drug actually improved the womenâ€™s libido. A Reuters report while talking about it says, â€œThe FDA review found a statistically significant improvement in the number of satisfying sexual events (SSEs) experienced by women taking the drug and a reduction in distress related to low desire. There was an increase in desire as measured on a monthly, though not a daily basisâ€.
flibanserin news, flibanserin approval, flibanserin clinical trial, flibanserin side effects, flibanserin sprout, flibanserin fda, flibanserin 2015, flibanserin